The set of Zoll metrics is not preserved by some geometric flows
Commun. Korean Math. Soc. 2019 Vol. 34, No. 3, 855-861
https://doi.org/10.4134/CKMS.c180162
Published online July 31, 2019
Shahroud Azami, Ghodratallah Fasihi-Ramandi
Imam Khomeini International University; Imam Khomeini International University
Abstract : The geodesics on the round 2-sphere $S^2$ are all simple closed curves of equal length. In 1903 Otto Zoll introduced other Riemannian surfaces with the same property. After that, his name is attached to the Riemannian manifolds whose geodesics are all simple closed curves of the same length. The question that ``whether or not the set of Zoll metrics on 2-sphere $S^2$ is connected?'' is still an outstanding open problem in the theory of Zoll manifolds. In the present paper, continuing the work of D.~Jane for the case of the Ricci flow, we show that a naive application of some famous geometric flows does not work to answer this problem. In fact, we identify an attribute of Zoll manifolds and prove that along the geometric flows this quantity no longer reflects a Zoll metric. At the end, we will establish an alternative proof of this fact.
Keywords : geometric flow, evolutionary equations, Zoll metrics, geodesic
MSC numbers : 53C44, 53C21, 53C22
Downloads: Full-text PDF   Full-text HTML

   

Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd